Novo Nordisk recalls batches of diabetes drugs

Batches of Novo Nordisk's diabetes treatments NovoMix 30 FlexPen and Penfill are being recalled, the European Medicines Agency said on Friday.

"In the affected cartridges the level of insulin may vary between 50 percent and 150 percent of the labelled insulin units, which could lead to or hyperglycaemia," the agency said in a statement.

Only a small percentage of cartridges, 0.14 percent, contain the wrong amount, the Danish company said.

Patients whose products were labelled with numbers from the affected batches should "make an appointment with their doctor or nurse for switching treatment as soon as it is feasible," the EU regulator said.

A spokesperson for the company was not immediately available on Friday afternoon.

Novo Nordisk has almost half the global insulin market, which has grown rapidly in recent years following a rise in the number of people suffering from diabetes, estimated by the World Health Organisation to stand at around 347 million.

Related Stories

Danish Novo Nordisk profit surges

date Jan 31, 2013

Danish pharmaceutical company Novo Nordisk A/S on Thursday reported a 23 percent growth in fourth-quarter net profit on strong sales of diabetic drugs and gave a positive outlook as regulators worldwide begin to approve its ...

Novo Nordisk US shares skid on drug review setback (Update)

date Feb 11, 2013

Shares of Novo Nordisk tumbled Monday after the Danish drugmaker said U.S. regulators need a new study before they can finish their review of two diabetes treatments, a development that could delay approval for several years.

Recommended for you

USPSTF review: T2DM screening doesn't cut mortality

date Apr 14, 2015

(HealthDay)—Type 2 diabetes screening is not associated with improved mortality rates after 10 years of follow-up, according to a U.S. Preventive Services Task Force (USPSTF) review published online April ...

Effects of n-3 PUFAs on insulin sensitivity unclear

date Apr 14, 2015

(HealthDay)—Dietary n-3 polyunsaturated fatty acids (PUFAs), including eicosapentaenoic acid (EPA) and docosahexaenoic acid (DHA), do not appear to have clinically meaningful effects on peripheral or hepatic ...

User comments

Please sign in to add a comment. Registration is free, and takes less than a minute. Read more

Click here to reset your password.
Sign in to get notified via email when new comments are made.